Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 11, NWS Tulsa, OK

May 27, 20215 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at May 27, 2021, 8:54 PM CDT for 5 counties in Oklahoma. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 8:54 PM CDT (01:54 UTC)
Expired
May 28, 2021, 7:00 AM CDT
In force
10 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WGUS44 KTSA 280154
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
854 PM CDT Thu May 27 2021

OKC001-021-101-111-145-281200-
/O.NEW.KTSA.FA.W.0011.210528T0154Z-210528T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair OK-Cherokee OK-Muskogee OK-Okmulgee OK-Wagoner OK-
854 PM CDT Thu May 27 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Cherokee County in east central Oklahoma...
  Northern Muskogee County in east central Oklahoma...
  Northern Adair County in northeastern Oklahoma...
  Northeastern Okmulgee County in northeastern Oklahoma...
  Wagoner County in northeastern Oklahoma...

* Until 700 AM CDT Friday.

* At 854 PM CDT, 1 to 3 inches of rain have fallen across the warned 
  area today with flooding occurring across portions of the area. 
  Even with the rain ending this evening, the potential for flooding 
  will continue overnight.

Some locations that will experience flooding include...
  Muskogee...                        Tahlequah...
Okmulgee...                        Wagoner...
Stilwell...                        Coweta...
Fort Gibson...                     Haskell...
Westville...                       Morris...
Beggs...                           Okay...
Hulbert...                         Porter...
Watts...                           Taft...
Boynton...                         Tullahassee...
Sequoyah State Park...             Peggs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3586 9578 3608 9558 3607 9512 3615 9512
      3615 9456 3586 9451 3550 9607 3586 9606

$$

RJS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 27, 7:09 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 27, 7:09 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
709 PM CDT Thu May 27 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions vary greatly across eastern Oklahoma and
western Arkansas this evening as thunderstorms work across
the region. Conditions will become more consistent overnight
as the thunderstorms exit the region with MVFR ceilings developing
across the area. Flying conditions improve by Friday afternoon.

&&

.PREV DISCUSSION... /Issued 214 PM CDT Thu May 27 2021/

DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.

Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.

Bowlan

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.

AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
     019-020.

&&

AVIATION.....10
Hazardous weather outlook, May 27, 3:21 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
321 PM CDT Thu May 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
321 PM CDT Thu May 27 2021

...SEVERE WEATHER THROUGH TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma and east-central Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly north of Interstate 40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A significant risk of severe weather exists this afternoon into
the early evening across northeast and east central Oklahoma, with
an elevated threat across northwest Arkansas and southeast
Oklahoma tonight. Discrete storms this afternoon into the early
evening will be capable of producing tornadoes, very large hail to
2 inches or greater in diameter, and damaging winds. Any storm
that can interact with any lingering boundaries could potentially
produce a strong tornado. Storms will eventually congeal into a
line or complex and move into western Arkansas and southeast
Oklahoma tonight, with the threat transitioning to damaging winds
to around 70 mph over wider swaths. A low tornado threat would
exist on the leading edge of any bows that can surge east to
northeast. Storms should exit the region around or shortly after
midnight tonight.

Multiple rounds of heavy rain producing thunderstorms are possible
mainly along and north of I-40 thru early evening, and could lead
to some flash flooding. Locally heavy rainfall is also possible
with the storm complex south of I-40 tonight, but the system will
be more progressive by then, limiting the heavy rain potential.
Some main-stem rivers may experience flooding as well as runoff
from this event occurs.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Limited thunderstorm potential will exist down near the Red River
on Friday, but the best severe weather potential will be south of
the river in Texas.

Storm chances will return next week, but the potential for
widespread organized severe weather appears low at this point. A
weak storm system could bring some locally heavy rain potential by
midweek next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 27, 8:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     1 E CHECOTAH            35.47N 95.51W
05/27/2021                   MCINTOSH           OK   EMERGENCY MNGR

            TREES DOWN JUST EAST OF CHECOTAH.

&&
Special weather statement, May 27, 8:03 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT Thu May 27 2021

OKZ049-073-075-280130-
Pittsburg OK-Latimer OK-Pushmataha OK-
803 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 830 PM
CDT...

At 802 PM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Robbers Cave State Park to 4 miles
south of Alderson. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Wilburton...                      Hartshorne...
Higgins...                        Damon...
Bengal...                         Yanush...
Haileyville...                    Sardis...
Gowen...                          Dow...
Bache...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3482 9581 3499 9548 3485 9506 3477 9506
      3457 9544
TIME...MOT...LOC 0102Z 299DEG 25KT 3497 9546 3484 9568

Lacy
Special weather statement, May 27, 8:16 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
816 PM CDT Thu May 27 2021

ARZ019-020-280145-
Franklin AR-Crawford AR-
816 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 845 PM CDT...

At 816 PM CDT, a strong thunderstorm was located 3 miles north of
Rudy, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Alma...                           Mulberry...
Dyer...                           Chester...
Rudy...                           Figure Five...
Lake Fort Smith...                Fern...
Piney...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 11 and 27.
 Interstate 49 between mile markers 22 and 33.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern and west central Arkansas.

LAT...LON 3542 9400 3543 9406 3544 9408 3544 9409
      3545 9412 3545 9414 3550 9438 3568 9434
      3566 9393
TIME...MOT...LOC 0116Z 279DEG 32KT 3558 9427

Lacy
Local storm report, May 27, 8:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      VIAN                    35.50N 94.96W
05/27/2021                   SEQUOYAH           OK   LAW ENFORCEMENT

            3 INCHES OF WATER OVER HIGHWAY 64. RELAYED
            BY EMERGENCY MANAGEMENT.

&&
Special weather statement, May 27, 8:24 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
824 PM CDT Thu May 27 2021

OKZ049-075-076-280200-
Latimer OK-Pushmataha OK-Le Flore OK-
824 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 900 PM
CDT...

At 824 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Wilburton to 4 miles south of
Damon to 3 miles south of Higgins. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Talihina...                       Albion...
Talimena State Park...            Damon...
Bengal...                         Kiamichi...
Tuskahoma...                      Yanush...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3475 9551 3477 9551 3482 9536 3492 9526
      3477 9484 3466 9495 3458 9525
TIME...MOT...LOC 0124Z 295DEG 33KT 3488 9521 3479 9529 3476 9543

Lacy
Local storm report, May 27, 8:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     RED OAK                 34.95N 95.08W
05/27/2021                   LATIMER            OK   EMERGENCY MNGR

            TREE REPORTED DOWN ON BOGGY ROAD IN RED OAK.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:07 PM CDTTornado WarningTSAMcIntosh28 min
May 27, 7:27 PM CDTAreal Flood WarningTSAOttawa12 hr
May 27, 7:30 PM CDTSpecial Weather StatementTSAMuskogee30 min
May 27, 7:32 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg43 min
May 27, 7:33 PM CDTAreal Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington11 hr
May 27, 7:37 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more3 hr
May 27, 7:49 PM CDTSpecial Weather StatementTSASequoyah26 min
May 27, 7:53 PM CDTSpecial Weather StatementTSASequoyah37 min
May 27, 7:54 PM CDTRiver Flood WarningTSAOsage19 hr
May 27, 7:55 PM CDTRiver Flood WarningTSAOsage, Tulsa31 hr
May 27, 7:56 PM CDTRiver Flood WarningTSATulsa44 hr
May 27, 7:58 PM CDTRiver Flood WarningTSARogers, Tulsa36 hr
May 27, 8:01 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg44 min
May 27, 8:03 PM CDTSpecial Weather StatementTSALatimer27 min
May 27, 8:04 PM CDTRiver Flood AdvisoryTSACherokee49 hr
May 27, 8:24 PM CDTSpecial Weather StatementTSALatimer36 min
May 27, 8:36 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore39 min
May 27, 8:47 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah2 hr
May 27, 8:51 PM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee10 hr
May 27, 8:52 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 27, 10:00 PM CDTFlash Flood WarningTSALeFlore3 hr
May 27, 10:43 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more8 hr
May 27, 10:47 PM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah8 hr
May 28, 9:14 AM CDTRiver Flood WarningTSALeFlore18 hr
May 28, 9:14 AM CDTRiver Flood AdvisoryTSASequoyah3 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.